Fractional Calculus Functional analysis Mathematics

On extremal domains and codomains for convolution of distributions and fractional calculus

T. Kleiner, R. Hilfer

Monatshefte für Mathematik 198, 122-152 (2022)

submitted on
Wednesday, December 30, 2020

It is proved that the class of c-closed distribution spaces contains extremal domains and codomains to make convolution of distributions a well-defined bilinear mapping. The distribution spaces are systematically endowed with topologies and bornologies that make convolution hypocontinuous whenever defined. Largest modules and smallest algebras for convolution semigroups are constructed along the same lines. The fact that extremal domains and codomains for convolution exist within this class of spaces is fundamentally related to quantale theory. The quantale theoretic residual formed from two c-closed spaces is characterized as the largest c-closed subspace of the corresponding space of convolutors. The theory is applied to obtain maximal distributional domains for fractional integrals and derivatives, for fractional Laplacians, Riesz poten- tials and for the Hilbert transform. Further, maximal joint domains for families of these operators are obtained such that their composition laws are preserved.

For more information see